Alert archive / Missouri / Wind Advisories in 2010

Wind Advisory 5, NWS Kansas City, MO

October 25, 201027 counties in Missouri; 4 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Oct 25, 2010, 3:52 PM CDT for 27 counties in Missouri; 4 counties in Kansas. It took effect at Oct 26, 2010, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 3:52 PM CDT (20:52 UTC)
In effect from
Oct 26, 2010, 7:00 AM CDT
Expired
Oct 26, 2010, 7:00 PM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
All 31 counties

Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS73 KEAX 252052
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT MON OCT 25 2010



.A POTENT EXTRA-TROPICAL STORM SYSTEM WILL RAPIDLY INTENSIFY ACROSS
THE NORTHERN PLAINS STATES TONIGHT AND TUESDAY. WITH AMPLE BOUNDARY
LAYER MIXING EXPECTED TUESDAY...IN THE WAKE OF A COLD FRONT THAT WILL
SWING THROUGH THE REGION TONIGHT...THE ALREADY GUSTY WINDS ACROSS FAR
NORTHERN MISSOURI ARE EXPECTED TO INCREASE IN SPEED EVEN MORE DURING
THE DAY TUESDAY...WITH A POTENTIAL FOR SUSTAINED SPEEDS OF 30+ MPH
AND GUSTS IN EXCESS OF 45 MPH TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. WIND SPEEDS SHOULD THEN CALM AS WE MOVE INTO THE EVENING
HOURS OF TUESDAY. 

MOZ001>008-011>017-023>025-032-033-260500-
/O.NEW.KEAX.WI.Y.0005.101026T1200Z-101027T0000Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...MOUND CITY...OREGON...SAVANNAH...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
352 PM CDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY. 



* TIMING AND LOCATION...THE ALREADY BREEZY WINDS DURING THE EARLY
  MORNING HOURS OF TUESDAY...WILL INCREASE IN SPEED THROUGH THE LATE
  MORNING HOURS OF TUESDAY...MAXIMIZING WIND SPEEDS DURING THE
  AFTERNOON HOURS. AREAS MOST THREATENED BY THESE STRONG WINDS WILL
  EXTEND FROM EXTREME NORTHWEST MISSOURI THROUGH NORTHEAST
  MISSOURI...ROUGHLY ALONG AND NORTH OF A LINE FROM  SAVANNAH...
  THROUGH CHILLICOTHE...TO MOBERLY.

* WINDS...A WESTERLY WIND OF 25 TO 35 MPH WILL BE POSSIBLE WITH
  OCCASIONAL GUSTS TO OVER 45 MPH. 

* IMPACTS...THE STRONG WIND TUESDAY WILL MAKE DRIVING ALONG NORTH
  SOUTH ORIENTED ROADS DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. LOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN
  AWAY...AND THOSE WHO ARE RESPONSIBLE FOR CONSTRUCTION SITES SHOULD
  BE CERTAIN THAT MATERIALS AND EQUIPMENT ARE BRACED FOR THESE HIGH
  WINDS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

CUTTER
6 follow-up statements
372 
WWUS73 KEAX 260235
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT MON OCT 25 2010

.A POTENT STORM SYSTEM WILL RAPIDLY INTENSIFY ACROSS THE UPPER
MIDWEST TONIGHT AND TUESDAY. A COLD FRONT WILL SWING THROUGH THE
REGION TONIGHT...SHIFTING WINDS TO A WESTERLY DIRECTION. WIND SPEEDS
WILL INCREASE DRASTICALLY DURING THE DAY TUESDAY...WITH A POTENTIAL
FOR SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND GUSTS ABOVE 45 MPH.

MOZ001>008-011>017-023>025-032-033-261100-
/O.CON.KEAX.WI.Y.0005.101026T1200Z-101027T0000Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...MOUND CITY...OREGON...SAVANNAH...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
935 PM CDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY. 

* WINDS WILL DRASTICALLY INCREASE IN SPEED THROUGH THE LATE MORNING
  AND AFTERNOON HOURS OF TUESDAY. AREAS MOST THREATENED BY THESE
  STRONG WINDS WILL EXTEND FROM EXTREME NORTHWEST MISSOURI THROUGH
  NORTHEAST MISSOURI...ROUGHLY ALONG AND NORTH OF A LINE FROM
  SAVANNAH... T0 CHILLICOTHE...TO MOBERLY.

* WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH OCCASIONAL
  GUSTS TO OVER 45 MPH.

* STRONG WINDS WILL MAKE DRIVING ALONG NORTH SOUTH ORIENTED ROADS
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AWAY...AND THOSE WHO ARE
  RESPONSIBLE FOR CONSTRUCTION SITES SHOULD BE CERTAIN THAT MATERIALS
  AND EQUIPMENT ARE BRACED FOR THESE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

21
677 
WWUS73 KEAX 260855
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 AM CDT TUE OCT 26 2010

.A POTENT STORM SYSTEM WILL RAPIDLY INTENSIFY ACROSS THE UPPER
MIDWEST TUESDAY. THIS STORM SYSTEM WILL PRODUCE STRONG WESTERLY WINDS
ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI THROUGH THE AFTERNOON. WIND
SPEEDS WILL INCREASE DRASTICALLY THROUGH THE DAYTIME HOURS...WITH A
POTENTIAL FOR SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND GUSTS ABOVE 45
MPH BY THE MIDDLE OF THE AFTERNOON.

KSZ102-MOZ020>022-031-261730-
/O.EXA.KEAX.WI.Y.0005.101026T1200Z-101027T0000Z/
DONIPHAN-BUCHANAN-CLINTON-CALDWELL-CARROLL-
INCLUDING THE CITIES OF...TROY...ST. JOSEPH...PLATTSBURG...
HAMILTON...POLO...CARROLLTON
355 AM CDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS
MORNING TO 7 PM CDT THIS EVENING. 

* TIMING AND LOCATION...WINDS WILL INCREASE ACROSS NORTHEASTERN
  KANSAS AND NORTHERN MISSOURI THROUGHOUT THE DAYTIME HOURS. THE
  STRONGEST WINDS WILL PREVAIL EARLY IN THE AFTERNOON. WINDS WILL
  SUBSIDE BY THE EVENING.

* WIND SPEEDS...WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH 
  OCCASIONAL GUSTS TO OVER 45 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING ALONG NORTH SOUTH ORIENTED
  ROADS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

MOZ001>008-011>017-023>025-032-033-261730-
/O.CON.KEAX.WI.Y.0005.101026T1200Z-101027T0000Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
355 AM CDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* TIMING AND LOCATION...WINDS WILL INCREASE ACROSS NORTHEASTERN
  KANSAS AND NORTHERN MISSOURI THROUGHOUT THE DAYTIME HOURS. THE
  STRONGEST WINDS WILL PREVAIL EARLY IN THE AFTERNOON. WINDS WILL
  SUBSIDE BY THE EVENING.

* WIND SPEEDS...WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH 
  OCCASIONAL GUSTS TO OVER 45 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING ALONG NORTH SOUTH ORIENTED
  ROADS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AWAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

DUX
676 
WWUS73 KEAX 261145
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 AM CDT TUE OCT 26 2010

.A POTENT STORM SYSTEM WILL RAPIDLY INTENSIFY ACROSS THE UPPER
MIDWEST TUESDAY. THIS STORM SYSTEM WILL PRODUCE STRONG WESTERLY
WINDS ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI THROUGH THE
AFTERNOON. WIND SPEEDS WILL INCREASE DRASTICALLY THROUGH THE
DAYTIME HOURS...WITH A POTENTIAL FOR SUSTAINED SPEEDS IN EXCESS
OF 30 MPH AND GUSTS ABOVE 45 MPH.

KSZ025-103-104-MOZ028>030-261945-
/O.EXA.KEAX.WI.Y.0005.101026T1200Z-101027T0000Z/
ATCHISON KS-LEAVENWORTH-WYANDOTTE-PLATTE-CLAY-RAY-
INCLUDING THE CITIES OF...ATCHISON...LEAVENWORTH...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND
645 AM CDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* TIMING AND LOCATION...WINDS WILL INCREASE ACROSS NORTHEASTERN 
  KANSAS AND NORTHERN MISSOURI THROUGHOUT THE DAYTIME HOURS. THE 
  STRONGEST WINDS WILL PREVAIL EARLY IN THE AFTERNOON. WINDS 
  WILL SUBSIDE BY THE EVENING. 

* WIND SPEEDS...WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE 
  WITH OCCASIONAL GUSTS TO OVER 45 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING ALONG NORTH SOUTH 
  ORIENTED ROADS DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN 
  AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

KSZ102-MOZ001>008-011>017-020>025-031>033-261945-
/O.CON.KEAX.WI.Y.0005.101026T1200Z-101027T0000Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CARROLL-
CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...MOUND CITY...OREGON...SAVANNAH...
CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY
645 AM CDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING AND LOCATION...WINDS WILL INCREASE ACROSS NORTHEASTERN 
  KANSAS AND NORTHERN MISSOURI THROUGHOUT THE DAYTIME HOURS. THE 
  STRONGEST WINDS WILL PREVAIL EARLY IN THE AFTERNOON. WINDS 
  WILL SUBSIDE BY THE EVENING. 

* WIND SPEEDS...WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE 
  WITH OCCASIONAL GUSTS TO OVER 45 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING ALONG NORTH SOUTH 
  ORIENTED ROADS DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN 
  AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
741 
WWUS73 KEAX 261535
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 AM CDT TUE OCT 26 2010

.A POTENT STORM SYSTEM WILL RAPIDLY INTENSIFY ACROSS THE UPPER
MIDWEST TODAY. THIS STORM SYSTEM WILL PRODUCE STRONG WESTERLY WINDS
ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI THROUGH THE AFTERNOON.
WIND SPEEDS WILL INCREASE DRASTICALLY THROUGH THE DAYTIME
HOURS...WITH A POTENTIAL FOR SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND
GUSTS ABOVE 45 MPH.

KSZ025-102>104-MOZ001>008-011>017-020>025-028>033-270000-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-101027T0000Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-ATCHISON MO-NODAWAY-
WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-
DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
TARKIO...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...UNIONVILLE...LANCASTER...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY
1035 AM CDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING AND LOCATION...WINDS WILL INCREASE ACROSS NORTHEASTERN 
  KANSAS AND NORTHERN MISSOURI THROUGHOUT THE DAYTIME HOURS. THE 
  STRONGEST WINDS WILL PREVAIL EARLY IN THE AFTERNOON. WINDS 
  WILL SUBSIDE BY THE EVENING. 

* WIND SPEEDS...WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE 
  WITH OCCASIONAL GUSTS TO OVER 45 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING ALONG NORTH SOUTH 
  ORIENTED ROADS DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN 
  AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

CUTTER
554 
WWUS73 KEAX 262054
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
354 PM CDT TUE OCT 26 2010


KSZ025-102>104-MOZ020>022-028>031-262200-
/O.CAN.KEAX.WI.Y.0005.000000T0000Z-101027T0000Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-BUCHANAN-CLINTON-
CALDWELL-PLATTE-CLAY-RAY-CARROLL-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON
354 PM CDT TUE OCT 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE WIND ADVISORY. 

THE WEST WIND HAS WEAKENED TO BETWEEN 15 AND 25 MPH WITH GUSTS TO 35
MPH THIS AFTERNOON ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL
MISSOURI. THE WIND WILL CONTINUE TO DECREASE THROUGH THE EVENING
HOURS...AND WILL REMAIN BELOW ADVISORY CRITERIA. 

$$

MOZ001>008-011>017-023>025-032-033-270000-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-101027T0000Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...MOUND CITY...OREGON...SAVANNAH...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
354 PM CDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING AND LOCATION...STRONG WINDS WILL CONTINUE ACROSS NORTHERN
  MISSOURI THROUGH THE REMAINDER OF LATE AFTERNOON AND EARLY EVENING
  HOURS. THE STRONG WIND IS EXPECTED TO SUBSIDE LATER THIS
  EVENING...TOWARDS SUNSET. 

* WIND SPEEDS...WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE 
  WITH OCCASIONAL GUSTS TO OVER 45 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING ALONG NORTH SOUTH 
  ORIENTED ROADS DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN 
  AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

CUTTER
475 
WWUS73 KEAX 270000
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT TUE OCT 26 2010

MOZ001>008-011>017-023>025-032-033-270100-
/O.CAN.KEAX.WI.Y.0005.000000T0000Z-101027T0000Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-
LINN MO-MACON-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE...
LANCASTER...MOUND CITY...OREGON...SAVANNAH...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
700 PM CDT TUE OCT 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE WIND ADVISORY. 

WINDS HAVE RAPIDLY DIMINISHED WITH SUNSET AND THUS THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Oct 25, 3:38 PM CDT, 14 minutes earlier.

Area forecast discussion, Oct 25, 3:38 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CDT MON OCT 25 2010

.DISCUSSION...

SHORT RANGE (TONIGHT-THURSDAY)...

WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A SERIES OF SHORTWAVES
MOVING EAST THROUGH AMERICA AND CANADA. THE LEADING WAVE IS CURRENTLY
STRETCHED SOUTH FROM SASKATCHEWAN INTO THE CENTRAL ROCKIES...WITH
ANOTHER WAVE HOT ON ITS HEELS MAKING LANDFALL IN BRITISH COLUMBIA.
THESE WAVES ARE THE RESULT OF A STRONG PACIFIC JET THAT HAS BEGUN TO
MOVE ONSHORE TODAY. UPPER AIR SOUNDINGS FROM IN AND AROUND THE JET
HAVE VERIFIED WIND SPEEDS OF 180+ KNOTS OVER OREGON AS OF 12Z THIS
MORNING. THE POTENT JET...AND TRAIN OF SHORTWAVES ACROSS SOUTHERN
CANADA...ALL POINT AT WHAT THE MODELS HAVE BEEN ADVERTISING FOR A FEW
DAYS...THAT A LARGE EXTRA-TROPICAL CYCLONE IS GOING TO BOMB OUT
ACROSS THE NORTHERN PLAINS STATES AND UPPER GREAT LAKES TUESDAY. A
COLD FRONT ASSOCIATED WITH THE LEADING SHORTWAVE WILL TRAVERS EASTERN
KANSAS AND MISSOURI TONIGHT PROVIDING SOME ACTIVITY ACROSS THE REGION
OVERNIGHT...BUT OTHERWISE OUR FOCUS IS ON WIND SPEEDS AND IF WE ARE
GOING TO HIT ADVISORY LEVEL CRITERIA.

COLD FRONT WITH THE APPROACHING SYSTEM IS CURRENTLY ORIENTED NEARLY
NORTH-SOUTH ACROSS CENTRAL NEBRASKA...TAILING BACK INTO WESTERN
KANSAS. AS THE NOSE OF THE H2 JET MOVES THROUGH THE PLAINS THIS
AFTERNOON AND TONIGHT...THE LEADING SHORTWAVE TROUGH WILL BECOME
NEGATIVELY TILLED AND THE FRONT IS EXPECTED TO SURGE EAST THROUGH
MISSOURI...CLEARING OUR EASTERN BORDER BEFORE SUNRISE TUESDAY.
FORCING WITH THE FRONT...AND AVAILABLE MOISTURE...SHOULD COMBINE TO
PRODUCE STORMS ACROSS MISSOURI TONIGHT AS THE FRONT MOVES THROUGH.
BEST POTENTIAL FOR STORM DEVELOPMENT LOOKS TO BE ACROSS THE EASTERN
HALF OF THE CWA...BUT AT A MINIMUM SHOWERS WILL BE A THREAT
EVERYWHERE. MODELS ARE PRODUCING SOME MODEST MUCAPE VALUES AHEAD OF
THE FRONT / 500-1000 J/KG / WHICH ADVECTS NORTH THROUGH CENTRAL
MISSOURI TONIGHT. HAVE LIMITED CATEGORICAL THUNDERSTORM POTENTIAL TO
THE EASTERN THIRD OF THE FORECAST AREA AS A RESULT.

AS FOR SEVERE POTENTIAL OVERNIGHT...THE FOCUS IS ON THE POTENTIAL FOR
STRONG DAMAGING WINDS THAT COULD OCCUR WITH STORMS TONIGHT...BUT
GETTING A HANDLE ON THEM COULD BE DIFFICULT. GIVEN THE INSTABILITY
AHEAD OF THE FRONT...AND THE STRONG WINDS JUST BARELY ALOFT...ANY
LITTLE SHOWER COULD MIX DOWN A QUICK 40 TO 50 MPH WIND GUST...AND
SEVERE WIND GUSTS ARE NOT FAR BEYOND THAT. A THUNDERSTORM WILL NOT BE
NECESSARY FOR THESE POTENTIALLY DAMAGING WINDS TO OCCUR. STILL...BEST
POTENTIAL FOR ANY SEVERE WIND GUSTS LOOKS LIMITED TO OUR EXTREME
EASTERN EDGE OF OUR FORECAST AREA.

OTHERWISE...BEHIND THE FRONT TONIGHT THE PRESSURE GRADIENT WILL TIGHTEN
SIGNIFICANTLY AS THE SYSTEM TO THE NORTH BEGINS TO SLOW ITS EASTWARD
PROGRESS AND BECOME VERTICALLY STACKED. WIND FIELDS FROM H2 ALL THE
WAY TO THE SURFACE WILL BE RATHER UNIDIRECTIONAL...AND ANY BOUNDARY
LAYER MIXING DURING THE DAY TUESDAY COULD EASILY TRANSFER 30+ MPH
WINDS TO THE SURFACE. HAVE ISSUED A WIND ADVISORY FOR THE NORTHERN
THIRD OF THE FORECAST AREA FOR TUESDAY AS A RESULT. STARTED THE
ADVISORY AT 12Z...BUT WILL CONCEDE THAT OUR BREEZY WINDS MIGHT NOT
START REACHING CRITERIA LEVELS TILL LATE IN THE MORNING.
HOWEVER...EARLY MORNING GRADIENT WINDS SHOULD BE HIGH ENOUGH...WHILE
NOT QUITE TO CRITERIA...TO WARRANT STARTING THE ADVISORY AROUND
SUNRISE.

FOR WEDNESDAY AND THURSDAY...WINDY CONDITIONS SHOULD PERSIST...BUT
NOT TO THE LEVEL EXPECTED TUESDAY. TEMPERATURES WILL RANGE NEAR
NORMAL FOR WEDNESDAY...BUT WILL LIKELY COOL FOR THURSDAY AS ANOTHER
WEAK RE-ENFORCING SHOT OF COOL AIR ENTERS THE CENTRAL PLAINS.

CUTTER

MEDIUM RANGE (THURSDAY NIGHT-MONDAY)...

MEDIUM RANGE MODELS REMAIN IN GOOD AGREEMENT THROUGH THE FIRST PART
OF THE WEEKEND WITH A PROGRESSIVE BUT PRONOUNCED SHORTWAVE RIDGE
SHIFTING EAST THROUGH CENTRAL U.S. LATE IN THE WORK WEEK. HEIGHT
FALLS FROM THE HIGH PLAINS TO THE MID MO VALLEY WILL RESULT IN
STRONG WARM AIR ADVECTION STARTING BY LATE THURSDAY NIGHT. THE WARM
AIR ADVECTION IS MOST PRONOUNCED ON SATURDAY AND MODEL GUIDANCE H8
TEMPERATURES IN THE +12C TO +14C RANGE SUGGEST GUIDANCE SURFACE
TEMPERATURES ARE BEING OVERLY INFLUENCED BY CLIMATOLOGY. THE SURFACE
PRESSURE GRADIENT IMPLIES A SWLY FETCH WHICH IS OUR BEST WARMING
WIND. COUPLE THAT WITH THE LACK OF LOW LEVEL MOISTURE AND WOULD NOT
BE SURPRISED IF WE SEE SATURDAYS MAX TEMPERATURES WELL INTO 70S MOST
AREAS. ALSO EXPECT TO SEE BREEZY CONDITIONS FRIDAY/SATURDAY DUE TO
TIGHT PRESSURE GRADIENT...WHICH IS TYPICAL FOR THIS TIME OF YEAR
WHEN TEMPERATURES ARE WELL ABOVE SEASONAL AVERAGES. WHILE THERE
SHOULD BE A RATHER ROBUST SHORTWAVE LIFTING NORTHEAST THROUGH THE
CENTRAL PLAINS LATE SATURDAY NIGHT/SUNDAY MORNING EXPECT SHOWERS
WILL LIE JUST NORTH OF CWA IN REGION OF BEST PVA. LOW LEVEL MOISTURE
WILL LIKELY BE LACKING FURTHER SOUTH TO JUSTIFY MENTIONING RAIN IN
ALL BUT THE FAR NORTHERN COUNTIES.

THROUGH THE 00Z RUNS THE MEDIUM RANGE MODELS HAD DIFFERED ON WEATHER
FOR EARLY NEXT WEEK. THE ECMWF HAD DONE AN ABRUPT CHANGE AND FORMED
A WELL DEVELOPED AND CLOSED SYSTEM OVER THE CENTRAL U.S. BY MONDAY.
THE OPERATIONAL GFS HAD ONLY HINTED AT A WEAK WAVE MOVING THROUGH.
HOWEVER...THE 12Z GFS HAS NOW STARTED TO TREND TOWARDS THE ECMWF
SOLUTION. THE 12Z ECMWF ALSO CONTINUED ITS PREVIOUS EVOLUTION OF A
WELL DEVELOPED UPPER TROUGH OVER THE CENTRAL/SOUTHERN PLAINS BUT
WITH A MORE SOUTHERN TRACK THAN EARLIER. STILL TOO FAR OUT IN TIME
AND NOT ENOUGH CONFIDENCE TO ADD ANYTHING MORE THAN SLIGHT CHANCE
POPS AT THIS TIME. TEMPERATURES EXPECTED TO COOL DOWN BELOW SEASONAL
AVERAGES BY MONDAY.

MJ

&&

.AVIATION...

FOR THE 18Z TAFS...TERMINAL SITES WILL HAVE TO CONTEND WITH GUSTY
WINDS TODAY AND THE POTENTIAL FOR STORMS TONIGHT. A COLD FRONT MOVING
THROUGH THE REGION TONIGHT WILL BE ACCOMPANIED BY STRONG GUSTY WINDS.
AFTERNOON WINDS WILL REMAIN FORM SLIGHTLY EAST OF SOUTH THROUGH THE
DAY TODAY AND ARE EXPECTED TO GUST TO AROUND 30 KNOTS THIS AFTERNOON.
THE FRONT WILL THEN MOVE THROUGH THE TERMINALS BETWEEN 04Z AND 06Z
THIS EVENING...QUICKLY ADJUSTING THE WIND TO THE WEST...BUT KEEPING
CONDITIONS RATHER GUSTY DURING THE OVERNIGHT PERIODS. ALONG WITH THE
WIND CHANGE WITH THE FRONT...SHOWERS AND AN ISOLATED THUNDERSTORM OR
TWO WILL BE POSSIBLE TONIGHT. BEST POTENTIAL FOR ACTIVITY LOOKS TO BE
TO THE EAST OF THE TERMINALS...BUT HAVE OPTED TO KEEP THE PROB30
GROUP GOING FOR THE SCATTERED ACTIVITY THAT COULD STILL OCCUR AHEAD
OF AND BEHIND THE FRONT. ALSO...KEPT PREVAILING CEILINGS IN THE VFR
RANGE FOR NOW. OTHERWISE...LOOK FOR GUSTY STRONG SURFACE WINDS TO
PERSIST THROUGH TUESDAY MORNING.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR MOZ001>008-
     011>017-023>025-032-033.

KS...NONE.
&&
Hazardous weather outlook, Oct 25, 1:03 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT MON OCT 25 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
103 PM CDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL MOVE
RAPIDLY THROUGH MISSOURI TONIGHT. THE FRONT MAY TRIGGER A NARROW
BAND OF SHOWERS AND THUNDERSTORMS BEFORE MIDNIGHT FROM BETHANY TO
SEDALIA...WITH THE LINE THEN MOVING RAPIDLY EAST. THE LINE OF
THUNDERSTORMS MAY INTENSIFY QUICKLY...PROVIDING FOR A THREAT OF
DAMAGING WINDS AFTER MIDNIGHT FOR AREAS EAST OF A LINE FROM
UNIONVILLE TO KEYTESVILLE TO FAYETTE.

OTHERWISE...GUSTY SOUTH WILL PERSIST OVER THE OUTLOOK AREA THIS
AFTERNOON...AND ALTHOUGH RELATIVE HUMIDITY VALUES WILL REMAIN
SOMEWHAT HIGH...NATIVE GRASSES HAVE MOSTLY ENTERED DORMANCY...THUS
THESE GUSTY WINDS WILL POSE A SLIGHTLY ELEVATED FIRE RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IN THE WAKE OF THE STRONG STORM SYSTEM TONIGHT...MUCH DRIER AIR WILL
PUSH INTO THE AREA WITH GUSTY WEST WINDS ON TUESDAY. THE GUSTY WINDS
ALONG WITH LOW AFTERNOON RELATIVE HUMIDITY READINGS AND DRY GRASSES
WILL LEAD TO A HEIGHTENED FIRE DANGER ACROSS THE ENTIRE OUTLOOK
AREA TUESDAY...WITH THE POTENTIAL FOR THE THREAT TO CONTINUE INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR A BRIEF PERIOD AROUND TO AFTER
MIDNIGHT FOR AREAS EAST OF A LINE FROM UNIONVILLE TO KEYTESVILLE TO
FAYETTE.

CUTTER

Nearby

Wind Advisories in Missouri, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.